MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CX01B
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a bone cement used on patient having t12 kyphoplasty therapy for vertebral compression fracture (vcf).It was reported that the bone cement was described as too viscous and was not doughy or homogenous prior to delivery.Bkp cement hardening too quickly, three different xpede cement failed and the cement yield was lower than expected, with only 1.5-2cc obtained instead of the anticipated 3-4cc.All three cement failed during the same procedure.Only 1cc was able to get from the second xpede and 1cc from the third xpede in the bone filler and into the vertebral body.The cement was too viscous to get into the cds system.Hence, physician was not able use the cds system.The cement had been mixed for 20-30 seconds and stored at the proper temperature as per labeling.The procedure was completed successfully with a new product.There was a delay of less than 60 minutes in overall procedure time.Patient had below expected pain relief.There were no further complications reported regarding the event.

Brand Name
KYPHON® XPEDE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23895478
Report Number3003120897-2025-00807
Device Sequence Number5331699
Product Code NDN
UDI-Device Identifier00643169097797
UDI-Public(01)00643169097797(17)280630(10)0013091275
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX01B
Device Catalogue NumberCX01B
Device Lot Number0013091275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/26/2025
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale